MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Material Separation (1562); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/13/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Evaluation: a review of the complaint history, device history record, ifu, quality control and visual inspection of the returned device was conducted.A used/damaged sheath was returned on 29dec2016 to assist with the investigation.It was noted that the sheath tubing flattened starting 2.8 cm from the distal tip and continuing proximally for 19.5 cm.The proximal hub and a small proximal section of the sheath tubing were separated from the remaining length of the sheath tubing.The separated distal tubing segment showed slight fraying at the separation site, while the proximal tubing segment did not appear to be frayed at the separation site.Additionally, the coiling within the sheath tubing at the separation site did not appear to be stretched.This material separation was not reported along with reported issue.This condition was additionally noted during the visual inspection of the returned device.The tubing did not appear to be stretched.This condition is possibly indicative of manipulation to the device during removal.No events related to the reported issue were found during a review of related manufacturing or quality records.Review of the associated device history record did not identify non-conformances that may be related to this reported incident.No similar complaints have been reported for this lot number.There is no evidence to suggest that the device was not manufactured to specification.Vascular intervention was being performed on the popliteal / tibial arteries to treat the patient's peripheral vascular disease (pvd).It is likely that the j wire could not be advanced into the sheath because a portion of the sheath tubing became flattened during the procedure.It is possible that a build up of plaque could have caused the sheath to flatten without the added support from a dilator, catheter, etc.Also, it is possible that an artery spasm could have occurred, thus causing the sheath to flatten.
 
Event or Problem Description
It was reported, during vascular intervention of the popliteal / tibial arteries, a flexor sheath became stuck inside the body and a j wire was unable to be passed through the device.The sheath was retrieved from the patient through manipulation performed by the physician.Once removed, the sheath was found to be "flattened and the lumen was not patent." the patient returned 3 days later for antegrade approach to complete the original procedure.There was no reported harm to the patient.No additional details have been received.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6266041
Report Number1820334-2017-00055
Device Sequence Number830857
Product Code DYB
UDI-Device Identifier00827002562349
UDI-Public(01)00827002562349(17)190930(10)7319736
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-4.0-35-55-RB-HFANL1-HC
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2016
Initial Report FDA Received Date01/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age83 YR